MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES GORE HELEX SEPTAL OCCLUDER; TRANSCATHETER, SEPTAL OCCLUDER

W.L. GORE & ASSOCIATES GORE HELEX SEPTAL OCCLUDER; TRANSCATHETER, SEPTAL OCCLUDER
Catalog Number HX2025
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 10/31/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported a patient received a gore® helex® septal occluder implant in 2015 to treat a patent foramen ovale.Approximately two months ago a significant shunt was noted and it appeared as though a couple of the right disc leaflets had prolapsed.A 25mm gore® cardioform septal occluder was selected to close the shunt; however, following deployment a significant residual shunt was noted on echocardiography and the device was removed.A 30mm gore® cardioform septal occluder was then selected, however, when the device was locked, fluoroscopy revealed a missed right atrial eyelet.This device was removed and a second 30mm gore® cardioform septal occluder was successfully implanted.The gore® helex® septal occluder also remains implanted.Further discussion between the field sales associate and the physician indicated it was felt that this was another defect/fenestration; however, this has not been confirmed.

Brand Name
GORE HELEX SEPTAL OCCLUDER
Common Device Name
TRANSCATHETER, SEPTAL OCCLUDER
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key8233140
Report Number2017233-2019-00012
Device Sequence Number16550380
Product Code MLV
UDI-Device Identifier00733132606993
UDI-Public00733132606993
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
P050006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/05/2018
Device Catalogue NumberHX2025
Device Lot Number13533244
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/10/2019
Supplement Report FDA Received Date01/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age50 YR
Patient Weight105